Kentucky, 2003Flood in Kentucky, February 25, 2003
February 25, 2003 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 25, 3:30 AM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Feb 25, 3:30 AM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 AM EST TUE FEB 25 2003
VORT/WEAK SHORTWAVE TO TRANSLATE SE OF THE FA THIS MRNG. BAND OF
LIGHT SNOW STREAKING ACROSS CTRL KY ATTM...FROM OHIO CTY EAST TO
LEX. ACCUM SNOW MAINLY TO STAY ACROSS SRN KY. WILL ISSUE A SNOW
ADVISORY FOR THOSE SOUTHERN COUNTIES INCLUDING BWG AREA WITH ACCUM 1
TO 2.
ACCUM SNOW SHOULD END BY MID MORNING OR SO FOR MOST SOUTHERN AREAS
WITH A FEW FLURRIES IN THE NRN FA, EXCEPT FOR NRN MOST IN COUNTIES
WILL CONTINUE PARTLY CLOUDY FCST TDY AND NO MENTION OF PCP. THIS
AFTN WILL CONTINUE WITH SOME FLURRIES IN THE SOUTH OTHERWISE DRY.
COLDER MAV TEMPS LOOK GOOD THROUGH THE SHORT TERM AND GNRLY FOLLOWED.
DRY FCST TONIGHT WITH SFC HIGH PRES IN VCNTY AND COLD TEMPS IN
STORE. ADDTNL MOISTURE LOOKS TO MOVE INTO THE FA WED AFTN WITH LIGHT
PCPN IN WAA LIFT REGIME. WILL ONLY USE CHANCE POPS FOR NOW. THEN WED
NIGHT LIKELY 60 POPS IN SRN FA WITH HIGH CHANCE POPS IN THE NORTH.
MAINLY FROZEN PRECIP EVEN IN THE SOUTH FOR WED NIGHT THEN SOME
WARMER AIR APPEARS TO MOVE INTO KY FOR THU. 50 POPS FOR THU AS
SYSTEM TRANSLATES TO THE CAROLINA COAST.
THANKS NASHVILLE FOR COORD.
.SDF...SNOW ADVISORY FOR SOUTH CENTRAL KY THIS MORNING THROUGH 15Z.
JMB
Hazardous weather outlook, Feb 25, 5:30 AM EST, 1 hour 30 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-261200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 AM EST TUE FEB 25 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
LIGHT SNOW WILL END THIS MORNING OVER SOUTH CENTRAL KENTUCKY LEAVING
ONE TO TWO INCH ACCUMULATIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
LOW PRESSURE WILL MOVE ACROSS THE GULF COAST STATES LATE WEDNESDAY
THROUGH THURSDAY. AT THIS TIME...THERE IS A CHANCE OF ACCUMULATING
SNOWS ACROSS SOUTHERN INDIANA AND NORTH CENTRAL AND EAST CENTRAL
KENTUCKY MAINLY WEDNESDAY NIGHT AND EARLY THURSDAY. FURTHER
SOUTH...PRECIPITATION TYPE IS IN QUESTION...WITH THE POSSIBILITY OF
FREEZING RAIN...SLEET OR SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO RELAY THEIR SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE IN LOUISVILLE THIS MORNING.
DK
Flood, Nicholas
- When
- February 25, 7:00 AM EST
- Where
- Nicholas forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.336, -84.015 (the zone’s center; the record gives no point)
The Licking River at Blue Licks Spring crested around 25.0 feet at 7 AM EST on February 25. Flood stage at Blue Licks Spring is 25 feet. Bottomland begins to flood at this level.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Mississippi, February 25, 2003$130,000 · 2 events
- Ice Storm in Arkansas, February 25, 2003$100,000 · 2 events
- Heavy Snow in Tennessee, February 25, 2003$17,000 · 17 events
- Winter Weather in Kentucky, February 25, 200315 events
- Heavy Snow in Arkansas, February 25, 2003$7,000 · 7 events
- Heavy Snow in Colorado, February 25 to 26, 20033 events
- Heavy Snow in Missouri, February 25, 2003$2,000 · 2 events
- Winter Weather in Colorado, February 25, 20032 events
- Waterspouts in Eastern Pacific Coastal Waters, February 25, 20032 events
- Heavy Snow in Utah, February 25 to 28, 20031 event
- Winter Weather in Colorado, February 25 to 26, 20031 event
- Flood in Indiana, February 25 to 28, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5343588.